Quit Alcohol

Alcohol addiction can be treated with the help of detoxification, behavior modification, counseling, and medications. Medications like Disulfiram, Acamprosate, and Naltrexone are used to treat alcohol addiction.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Could alcohol drinking cause AF?

Query: Hi doctor, I am 23 years old. I had alcohol induced AF after consuming vodka. I consumed roughly the same amount two nights before. AF seemed to start after vomiting. I was cardioverted after 12 hours. I was informed by the doctor that this was alcohol induced. He advised me to avoid alcohol for a m...  Read Full »


Dr. Amiya Kumar Chattopadhyay

Cardiologist

Answer: Hi, Welcome to icliniq.com. You were told by the attending cardiologist who did cardioversion, a life-saving measure, to avoid alcohol as it precipitates another AF (atrial fibrillation) especially after vomiting. Please say no to alcohol as AF can recur again and not safe for you. It is unlikely to...  Read Full »

Blood in vomit after drinking too much alcohol. Kindly help.

Query: Hello doctor,I am a 20 year old male. About three days ago, I vomited bright red blood after consuming excessive alcohol. This is the first time I have consumed more than one beer and I was also unconscious. I have not been having any pains or any other symptoms. After the first vomit of blood, I pu...  Read Full »


Dr. Ashaq Hussain Parrey

General Medicine Physician, Internal Medicine Physician, Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your post. At this age, bleeding with vomiting is likely due to an injury to the lower esophagus because of the force of the vomit. If the bleeding was severe, then an upper GI (gastrointestinal) endoscopy is necessary for two reasons. Alcohol drinking ...  Read Full »

How to bring down the levels of liver enzymes?

Query: Hi doctor,I have undergone routine CBC, LFT and pancreatic test. In the report, I can see some enzymes are high. I do not have any fever or other symptoms. I often smoke and drink. I have started Alpha-Liv syrup. How can I bring the higher level to normal? Should I take any medicine?  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com We are here to help you. You do not need any medicines for these raise in enzyme levels. I would recommend you strongly to stop alcohol consumption and within a month, your enzymes would return to normal levels. For further information consult a medical gastroenterologist...  Read Full »

Please help me interpret my annual health report.

Query: Hi doctor, I have done a health checkup and I like to get your inputs regarding the report. Thanks in advance.  Read Full »


Dr. Bharat Patodiya

Family Physician, General Medicine Physician, General Practitioner, Internal Medicine Physician, Medical Oncologist

Answer: Hi, Welcome to icliniq.com. Do you have any symptoms or risk factors like family history of illness? What is your job profile? Do you drink or smoke? How much active is your lifestyle? Do you have any recent history of fever and joint pains? Are you a vegetarian? Revert back with more details as abo...  Read Full »

Is Naltima 50 mg used in the treatment of alcohol addiction?

Query: My relative is addicted to alcohol. Its not that he/she is consuming it regularly, but intends to do so. i intend to make him/her leave it. Can i give him/her Naltima 50 mg dissolved in juice and for how many days in order to make him quit it completely. he has been drinking for the past 8-10 year...  Read Full »


Dr. Vishal Anilkumar Gandhi

Psychiatrist

Answer: thank you for taking help from a paychiatrist. I can understand your concern about your relative. But I am sorry to say that there is no medication which can help the patient to quit alcohol without patient involvement. when the person itself ready to quit alcohol then and only medication will help ...  Read Full »

How to help my stomach bloating due to quitting alcohol?

Query: Hello doctor, I am 32 days sober. I am a 4-year-old female. I drank about half a bottle of wine at night for the past year. Prior to that, I had a couple of drinks a night about two nights a week. I also had a very bad sugar and carb habit. In the second week of sobriety, I cut out almost all sugar...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Well, congrats for able to cut down your alcohol intake. That is really wonderful to hear. But are you completely abstinent fron it or have moderated the amount? Yes, you are right this is possibly a resetting within the body. The body do adopts things particularly ...  Read Full »

Does isolated rise in GGT indicate liver disease?

Query: Hello doctor, I have an isolated rise in GGT. But I have previous alcohol abuse. In general, how much time it takes for GGT to return normal considering alcohol abstinence. No gall stones or bile obstruction. My results show HBsAg negative, anti Hbs positive, and anti Hbc positive. Any further eval...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Your weight seems to be abnormally high, and that why it brings no surprise to me for such presence of fatty liver disease and such elevation of the GGT (gamma-glutamyl transpeptidase). However, an isolated rise in GGT is not suggestive of fatty liver disease, so ...  Read Full »

Is it advisable to consume alcohol with my medicines?

Query: Hi doctor, I am suffering from the following symptoms. Left lower abdomen pain, constant mushy stools (twice had blood), constant watery stools, heart twitches a couple of times a day, abdomen hurts more when I sit or lay down. I am a chronic alcoholic. I have searched in the internet resources and ...  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Lorazepam should not be taken with alcohol since both can cause respiratory suppression if you over do it. Having said that this is the drug of choice to treat alcohol withdrawal symptoms. It has a short half life, so requires multiple doses in a day. I would suggest t...  Read Full »

Please help me interpret my reports.

Query: Hello doctor, I am a 23 year old female. I am bulimic for the past nine years and also suffering from anxiety and depression for the past five years. I like to drink alcohol a lot. I recently had a checkup and I have attached my test reports for your reference. I am just taking vitamin supplements...  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Looking into your laboratory reports (attachment removed to protect patient identity), it appears that you are having hepatitis. It could be alcohol induced, viral or a combination of both. The ultrasound will guide to rule out lesions in the liver. It will also help us t...  Read Full »

What causes nausea, burping, and cramps in the upper groin area?

Query: Hello doctor, I had nausea a year and a half ago. At that time, I could not eat and was given IV therapy along with antacid. Immediately felt better and I left the ER. I had a colonoscopy about a year ago and it was fine. Doctor did not do any other test and said I had gastritis from alcohol. He ga...  Read Full »


Dr. Rajesh Kumar Padhan

Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com.  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.